MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030811
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, the device did not click when fired.The device was not able to fire.They had to open another device to finish the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the cartridge of the single use loading unit (sulu) noted the sulu was partially applied with the interlock engaged.This prevented the instrument from firing.A review of the device history record indicates the product was released meeting all quality release specifications.Replication of the observed condition may occur if the handle is not completely compressed during application.This partial firing causes the interlock to engage and if a second attempt is made to fire the sulu it will not fire.The instructions for use for this product states: failure to firmly squeeze the handle all the way may result in an incomplete staple formation, which may compromise the integrity of the staple line.The device is equipped with a safety interlock which prevents the handle from being squeezed a second time.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8432144
Report Number2647580-2019-01444
Device Sequence Number16556800
Product Code GDW
UDI-Device Identifier10884523003789
UDI-Public10884523003789
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number030811
Device Catalogue Number030811
Device Lot NumberP8H1824MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1